MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation: the intraocular lens (iol) was not returned at the manufacturing site; therefore product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.Historical data analysis: a search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxr00 24.0 intraocular lens (iol) was implanted on (b)(6) 2017 into the patient's right eye.The iol was explanted on (b)(6) 2019 due to intolerable glare which were first reported on (b)(6) 2017.It was also reported there was no significant residual refractive error; no dry eye.The iol exchange was performed without complication and there was no additional intervention required.The patient was stable when discharged.The account commented that the explanted lens was discarded by the surgery centre.No additional information was provided.
 
Additional Manufacturer Narrative
At the time of the initial report the product was reported as discarded by the customer, however the device was returned and evaluated.Therefore, the following fields have been updated accordingly.Device available for evaluation: yes.Returned to manufacturer on: 2/14/2019.Device returned to manufacturer: yes.Device evaluation: the intraocular lens (iol) was returned to the manufacturing site for evaluation.It can be seen that the lens is contaminated, dust particles are present.This is expected as the lens was transported from controlled environment during manufacturing to a non-sterile, non-environmental controlled area.No other anomalies were found.The complaint cannot be confirmed.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8300801
Report Number9614546-2019-00088
Device Sequence Number10776584
Product Code POE
UDI-Device Identifier05050474579170
UDI-Public(01)05050474579170(17)211118
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/18/2021
Device Model NumberZXR00
Device Catalogue NumberZXR00U0240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/07/2019
Supplement Date Received by Manufacturer02/22/2019
10/25/2020
Initial Report FDA Received Date02/04/2019
Supplement Report FDA Received Date02/28/2019
11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Date Report Sent to FDA01/01/2005